What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 2, 1:04 PM MST, 2 hours 20 minutes earlier. Its key messages:
- Strong to severe storms will be possible through the rest of this afternoon and into this evening.
- A cold front arrives tonight, bringing much cooler temperatures and widespread rain and thunderstorm chances to the area for tonight and tomorrow.
- Daily chances for showers and thunderstorms continue throughout the extended forecast, with near to just below normal temperatures for Wednesday and Thursday, and near to just above normal temperatures for Friday onwards.
Area forecast discussion, Jun 2, 1:04 PM MST, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
204 PM MDT Mon Jun 2 2025
.KEY MESSAGES...
- Strong to severe storms will be possible through the rest of this
afternoon and into this evening.
- A cold front arrives tonight, bringing much cooler
temperatures and widespread rain and thunderstorm chances to
the area for tonight and tomorrow.
- Daily chances for showers and thunderstorms continue
throughout the extended forecast, with near to just below
normal temperatures for Wednesday and Thursday, and near to
just above normal temperatures for Friday onwards.
&&
.SHORT TERM /THROUGH TUESDAY/...
Issued at 202 PM MDT Mon Jun 2 2025
Currently..
Showers and thunderstorms have formed over much of our southern
forecast area, with a few stronger storms over the southern I-25
corridor as of 2 pm this afternoon. New development over eastern Las
Animas County will better depict what could be realized this
afternoon for storms west of the dryline, but for the most part,
storms seem to be pulse-y and short-lived due to an overall lack of
shear over and near the mountains this afternoon. One thing to note
though is that dewpoints have overperformed today by a few to
several degrees in some areas, which will mean more available CAPE
to realize in the coming hours. Springfield hit a 60F dewpoint as of
2pm this afternoon, and Colorado Springs airport was up to 55F last
hour.
Rest of Today and Tonight..
SPC has upgraded areas to the east of our border with Kansas to an
enhanced risk for this afternoon and this evening, with much of our
eastern plains in the slight risk and our mountain adjacent plains
in the marginal risk. High res model guidance suggests that the
dryline will be sitting right along our eastern border, however,
dewpoints west of the dryline have gotten much higher than forecast
today. This suggests that we could still see strong to severe storms
along the I-25 corridor today, though shear is lacking. Outflow
activity could lead to overperformance later today over and near the
mountains, especially with the increased CAPE that we are expected
to realize now that moisture/dewpoints have consistently
overperformed today. On our far eastern plains though, dryline
convection is expected, with chances for severe development
increasing the closer to the Kansas border you get. This forecast
checks with mesoanalysis this hour, as shear is lacking near the
mountains and both CAPE and shear are maximized out east later.
Mesoanalysis suggests 25-30kt of shear and 2500-3000 J/Kg of CAPE on
our far eastern plains. Large hail to 1.5 inches, damaging winds to
60 mph, frequent lightning, and heavy rain will all be possible with
today's convection. Highest chances for severe development on our
far eastern plains will be from 4pm through 7 pm, with severe
chances likely pushing east into Kansas fairly quickly after sunset.
Most convection looks to be sub-severe after sunset, pending any
outflow interactions.
A cold front arrives between 10pm and midnight, pushing across our
plains through the overnight hours. This feature will bring strong
north winds, with gusts to 40 mph along and behind it across our
northern plains and the Palmer Divide. Widespread showers and
thunderstorms are expected to develop behind this front as well,
with this evening's convection lingering over our eastern plains
into tomorrow.
Tomorrow..
A cool and cloudy post-frontal day looks to be in store for
southeast Colorado tomorrow. Rain chances continue throughout much
of our Tuesday, especially along the southern I-25 corridor, where
northeasterly upslope will enhance showers throughout much of the
day. Rain chances decrease from north to south through the afternoon
and evening hours, though light showers could persist well into the
evening and overnight hours along our eastern mountains and the I-25
corridor. Our post frontal airmass will be much cooler than we've
been, and around 15 or so degrees cooler than normal for this time
of year as well. Highs look to top out in the mid 60s for much of
the plains, with 70s over our mountain valleys. Severe weather is
not expected for tomorrow, though weak thunderstorm activity will be
possible, mainly lingering on the plains early in the morning and
again over the southeast mountains throughout the afternoon.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Issued at 202 PM MDT Mon Jun 2 2025
Wednesday and Thursday..
Our flow aloft becomes more southwesterly by Wednesday afternoon as
another open low begins to form over the desert southwest. Models
bring it overhead throughout Wednesday, spreading numerous showers
and thunderstorms over the area. We remain in moist southwesterly to
westerly flow on Thursday, allowing for more precipitation chances
across the area that day as well. Chances for strong to severe
storms will exist both days across our plains. Daytime highs on
Wednesday will remain 5 to 10 degrees cooler than normal, with
temperatures topping out in the upper 60s and 70s across our plains
and mountain valleys. We warm up a few degrees on Thursday as our
flow aloft becomes more westerly, but most locations still look to
be a few degrees cooler than normal with highs in the 70s for our
plains and mountain valleys once again.
Friday Onwards..
Westerly flow increases on Friday, transitioning to more
northwesterly throughout the weekend and into early next week as an
upper low treks across Canada and into the Great Lakes region. This
system looks to send several bouts of shortwave energy across our
region, keeping daily chances for showers and thunderstorms alive
throughout the extended. Best chances will remain over the high
country every afternoon. High temperatures look to be near to just
above normal through this period, with daily maximums reaching into
the 80s on the plains and 70s over mountain valleys. The warmest day
of the period looks to be Sunday at this stage, with highs
approaching 90s on our far eastern plains. Though every day will
bring chances for storms, models currently suggest that Saturday
will be the least coverage, especially further south.
&&
.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1121 AM MDT Mon Jun 2 2025
For KCOS..VFR conditions are likely through around 21Z or so, before
chances for showers will move into the area. Chances for storms to
move on station are still around 30% at this time, with higher
chances of persistent showers moving in later tonight and tomorrow
morning, generally between 04Z and 15Z. A cold front is also
expected to arrive late this evening, bringing gusty northerly winds
with its arrival, which models are showing should be around 04Z or
so late this evening. IFR and LIFR ceilings and visibilities in
rain, mist, and stratus are likely to persist throughout the
overnight hours and into tomorrow morning. Conditions are expected
to begin to improve after 15Z Tuesday morning.
For KPUB..VFR conditions are likely for the next few hours, with
chances for showers and storms over station moving in after 20Z. A
cold front arrives around 05Z, bringing with it gusty north winds
and increasing chances for more persistent rainfall and IFR to LIFR
ceilings for the rest of tonight and well into tomorrow morning.
For KALS..Showers and thunderstorms are currently pushing in from
the south over our mountains just west of the San Luis Valley. This
convection is expected to push into the valley over the next few
hours, with showers and possibly lightning on station for KALS
anytime after 20Z this afternoon. Chances for thunderstorm activity
will decrease after sunset, with rain and potentially MVFR ceilings
lasting into Tuesday morning.
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...EHR
LONG TERM...EHR
AVIATION...EHR
Hazardous weather outlook, Jun 2, 10:26 AM MST, 4 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1126 AM MDT Mon Jun 2 2025
COZ058>089-093>099-031730-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1126 AM MDT Mon Jun 2 2025
This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.
.DAY ONE...This Afternoon and Tonight
There is a slight risk of severe thunderstorms this afternoon and
evening across Kiowa, Prowers and Baca Counties. Hail in excess of
1.5 inches in diameter and wind gusts near 70 mph may be possible,
if storms can develop along the dryline before it moves into western
Kansas.
Showers and thunderstorms will develop by mid to late morning across
the higher terrain, and spread east into the Interstate 25 corridor
this afternoon. These storms may be capable of producing hail to
near half an inch in diameter and wind gusts near 55 mph.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Showers and thunderstorms are expected each day Tuesday through
Sunday. Showers and storms will initially develop along the
mountains during the early afternoon hours, before pushing across
the valleys and plains during the mid afternoon and early evening
hours. The greatest hazards from any thunderstorms are expected to
be small hail, gusty outflow winds, heavy rainfall, and
lightning.
.SPOTTER INFORMATION STATEMENT...
Weather conditions that meet reporting criteria for spotters will
be likely over portions of the region.
EHR/SIMCOE
In the hours before
Special weather statement, Jun 2, 2:13 PM MST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Pueblo CO
313 PM MDT Mon Jun 2 2025
COZ086-089-093-097-022145-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Las Animas Vicinity/Bent County CO-Crowley County CO-
La Junta Vicinity/Otero County CO-
313 PM MDT Mon Jun 2 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN OTERO...SOUTHERN
CROWLEY...EAST CENTRAL PUEBLO AND NORTHWESTERN BENT COUNTIES THROUGH
345 PM MDT...
At 313 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Las Animas to near Cheraw to near Fowler.
Movement was north at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Sugar City, Rocky Ford, Ordway, Swink, Fowler, Las Animas, Olney
Springs, Crowley, Cheraw, Fort Lyon, Manzanola, La Junta, North La
Junta, Blue Lake, and John Martin Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near John Martin Reservoir, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern Colorado.
&&
LAT...LON 3826 10300 3825 10346 3831 10425 3805 10415
3798 10349 3801 10322
TIME...MOT...LOC 2113Z 182DEG 19KT 3807 10332 3805 10349 3809 10412
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
EhrSpecial weather statement, Jun 2, 2:20 PM MST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Pueblo CO
320 PM MDT Mon Jun 2 2025
COZ097-098-022145-
Lamar Vicinity/Prowers County CO-Las Animas Vicinity/Bent County CO-
320 PM MDT Mon Jun 2 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN PROWERS AND
SOUTHERN BENT COUNTIES THROUGH 345 PM MDT...
At 319 PM MDT, Doppler radar was tracking a strong thunderstorm 22
miles south of John Martin Reservoir, or 30 miles southwest of Lamar,
moving northeast at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
John Martin Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near John Martin Reservoir, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern Colorado.
&&
LAT...LON 3765 10314 3774 10340 3798 10325 3813 10310
3791 10260 3765 10291
TIME...MOT...LOC 2119Z 212DEG 26KT 3775 10300
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
EhrSpecial weather statement, Jun 2, 2:51 PM MST, 33 minutes before
Special Weather Statement
National Weather Service Pueblo CO
351 PM MDT Mon Jun 2 2025
COZ098-099-022215-
Springfield Vicinity/Baca County CO-Lamar Vicinity/Prowers County CO-
351 PM MDT Mon Jun 2 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN PROWERS AND BACA
COUNTIES THROUGH 415 PM MDT...
At 350 PM MDT, Doppler radar was tracking strong thunderstorm winds
along a line extending from 12 miles west of Elkhart to near Walsh
to 9 miles northwest of Springfield. Movement was north at 40 mph.
Thunderstorm winds are proceeding thunderstorms.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Walsh, Campo, Springfield, Vilas, Two Buttes Reservoir, Two Buttes,
Stonington, and Pritchett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern Colorado.
&&
LAT...LON 3699 10210 3700 10306 3753 10306 3778 10233
3785 10204 3700 10204
TIME...MOT...LOC 2150Z 187DEG 33KT 3706 10211 3744 10234 3752 10271
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
EhrSpecial weather statement, Jun 2, 2:53 PM MST, 31 minutes before
Special Weather Statement
National Weather Service Pueblo CO
353 PM MDT Mon Jun 2 2025
COZ089-095>097-022230-
Las Animas Vicinity/Bent County CO-Crowley County CO-
Western Kiowa County CO-Eastern Kiowa County CO-
353 PM MDT Mon Jun 2 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN KIOWA...NORTHEASTERN
CROWLEY AND NORTHWESTERN BENT COUNTIES THROUGH 430 PM MDT...
At 353 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Hasty, or 26 miles northwest of Lamar, moving
northeast at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Blue Lake, Haswell, Eads, Arlington, and Sweetwater Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
southeastern Colorado.
&&
LAT...LON 3811 10300 3820 10337 3853 10350 3853 10317
3861 10317 3861 10251
TIME...MOT...LOC 2153Z 210DEG 23KT 3823 10305
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
EhrSpecial weather statement, Jun 2, 3:01 PM MST, 23 minutes before
Special Weather Statement
National Weather Service Pueblo CO
401 PM MDT Mon Jun 2 2025
COZ081-082-084-085-022230-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Pikes Peak above 11000 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
401 PM MDT Mon Jun 2 2025
...STRONG THUNDERSTORMS WILL IMPACT EASTERN TELLER AND WESTERN EL
PASO COUNTIES THROUGH 430 PM MDT...
At 400 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Schriever Space Force Base to near
Security-Widefield to near Fort Carson. Movement was northwest at 15
mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Woodland Park, Pikes Peak, Manitou Springs, Black Forest, Crystola,
Fountain, Green Mountain Falls, Security, Air Force Academy,
Security-Widefield, Falcon, Stratmoor, Chipita Park, Gleneagle, Fort
Carson, Schriever Space Force Base, Colorado Springs, Cimarron Hills,
Peterson Space Force Base, and Cascade.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3911 10450 3908 10507 3868 10506 3865 10476
3873 10460 3877 10443
TIME...MOT...LOC 2200Z 130DEG 9KT 3880 10459 3878 10467 3870 10476
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
EhrSpecial weather statement, Jun 2, 3:09 PM MST, 15 minutes before
Special Weather Statement
National Weather Service Pueblo CO
409 PM MDT Mon Jun 2 2025
COZ097>099-022245-
Springfield Vicinity/Baca County CO-Lamar Vicinity/Prowers County CO-
Las Animas Vicinity/Bent County CO-
409 PM MDT Mon Jun 2 2025
...STRONG THUNDERSTORM WIND GUSTS WILL IMPACT SOUTHERN
PROWERS...BACA AND SOUTHEASTERN BENT COUNTIES THROUGH 445 PM MDT...
At 409 PM MDT, Doppler radar was tracking a strong thunderstorm
winds near Campo, or 19 miles north of Boise City, moving northeast
at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Walsh, Campo, Springfield, Vilas, Two Buttes Reservoir, Two Buttes,
Stonington, and Pritchett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3700 10284 3783 10291 3782 10204 3699 10204
TIME...MOT...LOC 2209Z 208DEG 33KT 3701 10258
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
KT